Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Dec 21, 2007, 3:09 PM CST for 33 counties in Texas. It took effect at Dec 22, 2007, 12:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2007, 3:09 PM CST (21:09 UTC)
- In effect from
- Dec 22, 2007, 12:00 PM CST
- Expired
- Dec 22, 2007, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3226 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 212109 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 309 PM CST FRI DEC 21 2007 ...WINDY CONDITIONS EXPECTED SATURDAY... .A COLD FRONT WILL PUSH THROUGH SATURDAY...WITH WINDY CONDITIONS EXPECTED BEHIND IT SIMILAR TO LAST SATURDAY. WINDS WILL INCREASE TO ADVISORY CRITERIA AROUND NOON AND PERSIST THROUGH EARLY EVENING WITH GUSTS AS HIGH AS 35 MPH. TXZ171>173-183>193-202>208-217>221-228-230000- /O.NEW.KEWX.WI.Y.0007.071222T1800Z-071223T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...BRACKETTVILLE... UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... LOCKHART...EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON... FLORESVILLE...CARRIZO SPRINGS 309 PM CST FRI DEC 21 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST SATURDAY. NORTHWEST WINDS UP TO 30 MPH WITH GUSTS AS HIGH AS 35 MPH CAN BE EXPECTED BETWEEN 12 NOON AND 6 PM CST SATURDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS SHOULD TAKE ACTION TO SECURE CHRISTMAS DECORATIONS AND ANYTHING ELSE THAT COULD BE DISLODGED BY THESE WINDY CONDITIONS. $$
2 follow-up statements
000 WWUS74 KEWX 221121 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 521 AM CST SAT DEC 22 2007 ...WINDY CONDITIONS EXPECTED TODAY... .A COLD FRONT WILL PUSH THROUGH SOUTH CENTRAL TEXAS TODAY. WINDY CONDITIONS WILL OCCUR BEHIND THE FRONT TODAY SIMILAR TO WHAT OCCURRED LAST SATURDAY. WINDS WILL INCREASE TO ADVISORY CRITERIA AROUND NOON AND PERSIST THROUGH EARLY EVENING WITH GUSTS AS HIGH AS 35 MPH. TXZ171>173-183>193-202>208-217>221-228-230000- /O.CON.KEWX.WI.Y.0007.071222T1800Z-071223T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...BRACKETTVILLE... UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... LOCKHART...EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON... FLORESVILLE...CARRIZO SPRINGS 521 AM CST SAT DEC 22 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... NORTHWEST WINDS UP TO 30 MPH WITH GUSTS AS HIGH AS 35 MPH CAN BE EXPECTED BETWEEN 12 NOON AND 6 PM CST TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS SHOULD TAKE ACTION TO SECURE CHRISTMAS DECORATIONS AND ANYTHING ELSE THAT COULD BE DISLODGED BY THESE WINDY CONDITIONS. $$
000 WWUS74 KEWX 222036 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 236 PM CST SAT DEC 22 2007 ...STRONG GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH 7 PM THIS EVENING... .VERY WINDY CONDITIONS CONTINUE BEHIND A COLD FRONT THIS AFTERNOON. THE STRONG NORTHWEST WINDS OF 20 TO 30 MPH WILL PERSIST THROUGH EARLY EVENING WITH GUSTS OF 35 TO 45 MPH. TXZ194-209-222>225-230100- /O.EXB.KEWX.WI.Y.0007.000000T0000Z-071223T0100Z/ LEE-FAYETTE-KARNES-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...GIDDINGS...LA GRANGE...KARNES CITY... GONZALES...CUERO...HALLETTSVILLE 236 PM CST SAT DEC 22 2007 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION UNTIL WINDS SUBSIDE LATER THIS EVENING. $$ TXZ171>173-183>193-202>208-217>221-228-230100- /O.EXT.KEWX.WI.Y.0007.000000T0000Z-071223T0100Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...BRACKETTVILLE... UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... LOCKHART...EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON... FLORESVILLE...CARRIZO SPRINGS 236 PM CST SAT DEC 22 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING... THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 7 PM THIS EVENING FOR ALL OF SOUTH CENTRAL TEXAS. WINDS WILL BEGIN TO DIMINISH BY AROUND 7 PM...BUT CONTINUE IN THE 15 TO 25 MPH RANGE UNTIL ABOUT MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION UNTIL WINDS SUBSIDE LATER THIS EVENING.. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Dec 21, 11:24 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Dec 21, 11:24 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1124 AM CST FRI DEC 21 2007 .AVIATION... VFR SKIES WILL PREVAIL WITH SCT-BKN CIRRUS DUE TO UPPER LEVEL JET AND TROUGH. SOME MVFR VSBYS/CIGS ARE POSSIBLE MAINLY E OF I-35 CORRIDOR AFTER 06Z DUE INCREASING LOWER LEVEL MOISTURE AHEAD OF AN APPROACHING COLD FRONT. S-SELY SURFACE WINDS OF 10 TO 20 KTS WILL PREVAIL TODAY AND DECREASE TONIGHT AS A PACIFIC COLD FRONT MOVES INTO THE WESTERN AREAS INCLUDING KDRT LATE TONIGHT WITH WINDS BECOMING NWLY 5 TO 15 KTS...INCREASING TO 15 TO 25 KNOTS AND GUSTY ALL TAF SITES AFTER 15Z. ISOLATED TO WIDELY SCT CONVECTION WILL DEVELOP NEAR THE COLD FRONT MAINLY EAST OF THE I35 CORRIDOR. && .PREV DISCUSSION... /ISSUED 955 AM CST FRI DEC 21 2007/ UPDATE... UPDATED FORECAST TO INCREASE 1ST PERIOD SKY COVER BASED ON SATELLITE IMAGERY AND OBS...AND DECREASE MAX TEMPS TODAY BY TWO DEGREES. OTHERWISE...FORECAST ON TRACK. NEW SUITE OF PRODUCTS OUT SHORTLY. PREV DISCUSSION... /ISSUED 325 AM CST FRI DEC 21 2007/ DISCUSSION... THE PROGRESSIVE UPPER LEVEL WEATHER PATTERN CONTINUES ACROSS NORTH AMERICA. THIS WILL RESULT IN A SERIES OF UPPER LEVEL TROFS AND ASSOCIATED FRONTAL BOUNDARIES SWEEPING EASTWARD ACROSS OUR CWFA OVER THE NEXT SEVEN DAYS. THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH THE TIMING OF THE FIRST UPPER LEVEL TROF. THE ECMWF IS A LITTLE FASTER THAN THE GFS ON THE TIMING OF THE WEAKER SECOND UPPER LEVEL TROF. TODAY WILL BE WARM AND NOT AS DRY AS SFC WINDS BECOME SOUTHERLY THIS AFTERNOON. SCATTERED CIRRIFORM CLOUDS ASSOCIATED WITH THE APPROACHING UPPER LEVEL TROF WILL MAR AN OTHERWISE SUNNY AFTERNOON. AFTERNOON TEMPS WILL BE 10 TO 12 DEGREES ABOVE NORMAL. ADVECTION FOG WILL BE POSSIBLE LATE TONIGHT INTO SATURDAY MORNING MAINLY ALONG AND EAST OF THE I-35 CORRIDOR. THE NEXT COLD FRONT WILL SWEEP ACROSS THE CWFA ON SATURDAY. MOISTURE WILL BE LIMITED...WITH ONLY A SLIGHT CHANCE OF SHOWERS FOR OUR EASTERN COUNTIES. A CHILLY NIGHT WILL OCCUR SATURDAY NIGHT AS SFC HIGH PRESSURE SETTLES OVER THE REGION ALLOWING FOR GOOD RADIATIONAL COOLING RESULTING IN ANOTHER FREEZE FOR THE HILL COUNTRY AND EDWARDS PLATEAU. THE NEXT UPPER LEVEL TROF WILL SWEEP EAST ACROSS THE REGION ON MONDAY NIGHT. ONCE AGAIN LOW LEVEL MOISTURE WILL BE LIMITED...SO WILL ONLY FCST A CHANCE OF PCPN MONDAY AND MONDAY NIGHT FOR THE EASTERN HALF OF THE CWFA. THE THIRD UPPER LEVEL STORM SYSTEM WILL IMPACT OUR CWFA TUESDAY NIGHT AND WEDNESDAY. THE ASSOCIATED FRONTAL BOUNDARY WILL MOVE ACROSS SOUTH CENTRAL TEXAS TUESDAY NIGHT. THE BEST CHANCE FOR MEASURABLE PCPN WILL BE ACROSS THE EASTERN HALF OF THE CWFA. FIRE WEATHER... A COLD FRONT WILL MOVE ACROSS THE CWFA SATURDAY MORNING USHERING IN A VERY DRY AIRMASS. WE ARE USING THE DRIER RAW NAM DEWPOINTS FOR THE FCST WHICH RESULTS IN RELATIVE HUMIDITIES FALLING BELOW 25 PERCENT SATURDAY AFTERNOON. 20 FT WINDS OF 15 TO 20 MPH ARE LIKELY. SPC HAS OUR SOUTHWESTERN COUNTIES IN A CRITICAL FIRE WEATHER AREA. A FIRE WEATHER WATCH WILL BE ISSUED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 56 68 39 57 / 0 - - 0 0 AUSTIN BERGSTROM INTL AIRPORT 73 55 69 33 57 / 0 10 - 0 0 DEL RIO INTL AIRPORT 73 51 66 36 61 / 0 - - 0 0 SAN ANTONIO INTL AIRPORT 73 54 69 35 58 / 0 - - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BEXAR...DIMMIT... EDWARDS...FRIO...KERR...KINNEY...MAVERICK...MEDINA...REAL... UVALDE...VAL VERDE...ZAVALA. && 11/01
Hazardous weather outlook, Dec 21, 5:00 AM CST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 AM CST FRI DEC 21 2007 TXZ171>173-183>194-202>209-217>225-228-221100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 500 AM CST FRI DEC 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAY TWO...SATURDAY... A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY FOR AREAS ALONG AND WEST OF A CAMPBELLTON TO SAN ANTONIO TO KERRVILLE TO MOUNTAIN HOME LINE. RELATIVE HUMIDITIES OF 15 TO 25 PERCENT AND NORTHWEST WINDS OF 15 TO 25 MPH WILL RESULT IN EXTREME FIRE BEHAVIOR. .DAYS THREE THROUGH SEVEN...SUNDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 3:46 AM CST | Fire Weather Watch | EWX | Atascosa, Bandera, Bexar, Dimmit, Edwards, Frio and 8 more | 12 hr |
| Dec 21, 3:23 PM CST | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.